Open Access
September/October 2012 The virial theorem for higher-order differential operators
Horst Behncke, Don Hinton
Differential Integral Equations 25(9/10): 915-937 (September/October 2012). DOI: 10.57262/die/1356012375


We develop virial theorems for ordinary differential equations. Both the Finkelstein and Fock methods are used. Vanishing of boundary conditions at singular points are handled by asymptotic methods as well as conditions which guarantee that the singular point is both a strong limit point and Dirichlet. Applications are given to determine intervals which contain no eigenvalues.


Download Citation

Horst Behncke. Don Hinton. "The virial theorem for higher-order differential operators." Differential Integral Equations 25 (9/10) 915 - 937, September/October 2012.


Published: September/October 2012
First available in Project Euclid: 20 December 2012

zbMATH: 1274.34253
MathSciNet: MR2985687
Digital Object Identifier: 10.57262/die/1356012375

Primary: 34B20 , 34B40 , 34D10 , 34L10

Rights: Copyright © 2012 Khayyam Publishing, Inc.

Vol.25 • No. 9/10 • September/October 2012
Back to Top